This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Fixed Drug Eruption Due to Penicillin. Presented by Dr. Orlando Canizares.
S. M., a man aged 24, is presented from the Veterans Administration Hospital, Bronx, N. Y., with a recurrent eruption of the penis. The patient suffered frozen feet and hands in Bastogne and received shell fragments in the face in 1945, after which occurrence he had left-sided trigeminal neuralgia. While returning to the United States in 1945, aboard a hospital ship, he acquired a lesion on the shaft of the penis which was diagnosed as "ringworm." This cleared up with local treatment. On May 6, 1949 he underwent a Caldwell-Luc operation to remove splinters from the left maxillary sinus, after which he was given penicillin daily for four days. On May 8 he manifested an erythematous, vesicular eruption on the shaft of the penis. This cleared up on treatment with saline soaks. On October 4 he had a revision
Sachs W, Lewis GM. MANHATTAN DERMATOLOGICAL SOCIETY. AMA Arch Derm Syphilol. 1951;63(6):800–805. doi:10.1001/archderm.1951.01570060128021
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: